Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dmep

Please Help! I've Had Mirena Out For Nearly 3 Years And Still Dealing With Intense Acne!

Recommended Posts

Hi everyone! I'm 21 years old (about to be 22 next month), no kids, and I'm getting desperate. I need some serious advice on how to get rid of this acne!

So my story is: I got mirena inserted when I was 19, in 2011. It was inserted incorrectly and kept poking me! I started having weird mood swings, and after only a couple weeks I began to get this cystic acne all over my face. When I was younger, I used to get very MILD acne along my T-Zone. This was different though.. It was everywhere. My cheeks, my chin, the outer corner of my eyes, my ear lobe, and any other place you could think of. After two months, I had it removed. A week after removal, my acne became a million times worse. To the point where it would hurt if I smiled. They were deep and painful. The scarring was also really bad. I went to a dermatologist about 6 months after removal, and she gave me Atralin and told me to stay away from the sun after I SPECIFICALLY told her that it was hormone related. The Atralin actually made it worse, but I tried it religiously for a year. Never got better. I tried Proactiv for a while (my go-to in high school) and that seemed to be working... For a couple months. It's like every new thing I start using starts out great and then my skin starts to ignore it or something. Now I've kind of just given up and am using an Aveeno soothing cream face wash and Cetaphil face lotion. My acne is still raging every day of the month. It's not like it's on a cycle or anything with my menstrual cycle. And it's been 3 YEARS!!

My point is, it's really affecting my self esteem. I didn't even go out for my 21st birthday last year. People don't take me seriously when I say that my acne prevents me from doing normal things, so I came here to possibly find someone to relate to.

Has anyone experienced something similar so long after removal? Is there anything I can do about it? And please don't say anything general like "go to a dermatologist". I really need specific suggestions. I've heard a little bit about checking my hormone levels. Do you think that would help? Thank you in advance!

Share this post


Link to post
Share on other sites

I have a similar story but I never had mirena. My acne started when I took a plan b pill 3 years ago. Still going strong.. I had my hormone levels checked last summer and that didn't actually help too much. The range that's considered normal is way too wide and makes it hard to see what's causing the trouble.

Are you on birth control pill atm? Some of the bc pills can make acne worse. If you need to be on the pill might as well switch to a brand that's good for your skin(such as yasmin/dianette).

Share this post


Link to post
Share on other sites

Once your hormones are upset, they rarely calm down completely on their own. The Mirena basically gave your body a new hormonal setpoint and your body doesn't remember what it was before.

You'll have to modify your hormones manually, either through birth control pills, HRT, or herbs.

Share this post


Link to post
Share on other sites

I'm having a similar problem now that I've decided to come off Desogen after 11 years. I foolishly thought I might be past my skin issues, I was very wrong!

In my research so far, saw palmetto, vitex and estroblock seem to be some potential solutions to tackle hormonal acne naturally. So those are some options if you haven't explored them yet. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×